Alert archive / Colorado / Special Weather Statements in 2016

Special Weather Statement, NWS Pueblo, CO

May 31, 2016Pueblo County, Colorado

NWS Pueblo, CO issued this special weather statement at May 31, 2016, 7:47 PM MDT for Pueblo County, Colorado. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 31, 2016, 7:47 PM MDT (01:47 UTC)
Expired
May 31, 2016, 9:15 PM MDT
In force
88 min
Issued by
NWS Pueblo, CO

County Pueblo County, CO

The radar

The Pueblo radar (KPUX), 42 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 1.8 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2016-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 143 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2016-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
143 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
1207 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

093 
WWUS85 KPUB 010147
SPSPUB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
747 PM MDT TUE MAY 31 2016
 
COZ085-086-010315-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
747 PM MDT TUE MAY 31 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EL PASO AND NORTHERN
PUEBLO COUNTIES UNTIL 915 PM MDT...

AT 746 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR PUEBLO WEST...OR 13 MILES NORTHWEST OF PUEBLO...MOVING
SOUTHEAST AT 15 MPH.

NICKEL SIZE HAIL...HEAVY RAIN AND WIND GUSTS AROUND 55 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PUEBLO...PINON...BLENDE...PUEBLO DEPOT...SALT CREEK...PUEBLO WEST AND
AVONDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3839 10489 3854 10477 3833 10423 3810 10441
TIME...MOT...LOC 0146Z 301DEG 12KT 3843 10475 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at May 31, 2:54 PM MDT, 4 hours 53 minutes earlier.

Area forecast discussion, May 31, 2:54 PM MDT, 4 hours 53 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
254 PM MDT TUE MAY 31 2016

.SHORT TERM...(This evening through Wednesday)
Issued at 251 PM MDT Tue May 31 2016

...Good chance of rain for most of the plains tonight...

Currently...showers and thunderstorms building steadily over the
eastern mountains. Main shortwave is now moving into southeast WY
and the NE panhandle, while another upper low is steadily moving
east through southern AZ and N Mexico. Dew points are in the
upper 40s to lower 50s over the plains. Respectable low level
moisture, weak to moderate upslope, and upper forcing from the two
low pressure systems will combine for a good chance of precip
tonight, especially over the eastern mountains and plains. There
was considerable inconsistency in the 12Z model runs for timing
and placement of greater QPF, but high res short term guidance
such as the HRRR is starting to congeal on a general solution for
late this afternoon and tonight. Looks like a wide band of
moderate to occasionally heavy precip will develop over the Pikes
Peak region over the next several hours, then translate SEWD
across the I-24 corridor and Plains this evening and overnight,
then linger across the Raton region and SE plains Wed morning.
Main concern will be the potential for localized flooding,
although precip rates should not be all that intense. Early cloud
cover has limited instability, with CAPE currently in the 500-1000
j/kg over the region this afternoon. Best chance for precip over
the KCOS to KPUB area will be late this afternoon through early
evening, before the heavier precip shifts to the SE later tonight.
QPF amounts generally in the 0.25 to 0.5 inch range, with some
localized inch or more amounts.

Will also see some higher elevation snow late this afternoon through
tonight, mainly above 11000 feet. Summit of Pikes Peak could see
around 4-6 inches of snow through Wed morning, and tops of Wets and
Sangres an inch or two.

Continued cool on Wed with lingering cloud cover through the early
morning hours, and persistent showers to the south and east. A strong
upper ridge will begin to build to our west tomorrow, but a weak
shortwave rounding the east side of the ridge will spark another
round of showers and storms Wed afternoon, primary over the
mountains and far eastern Plains. The I-25 corridor potentially
could stay dry tomorrow afternoon. High temps will range from the
upper 60s to lower 70s for the plains, and 50s-60s for the mountains
and high valleys. Rose

.LONG TERM...(Wednesday night through Tuesday)
Issued at 251 PM MDT Tue May 31 2016

Wed night through Fri an upr level ridge wl be building ovr the
SW U.S. and the forecast area wl be on the front side of this ridge.
There wl still be enough mstr ovr the area Thu for isold to sct
afternoon and evening showers/tstms ovr and nr the mtns.  On Fri it
generally looks like just some isold showers/tstms could develop ovr
the mtn areas.  On Thu, high temps are expected to be around
average, and then on Fri highs wl be warmer than average.

Sat the upr ridge wl be centered over the Great Basin.  A front is
expected to drop south through the southeast CO plains on Sat.  It
looks a little more active Sat afternoon and evening, with scattered
showers/tstms over the mtn and high valley areas, and possibly
spread out over the I-25 corridor as well.  High temps on Sat are
expected to be a little above average.

On Sun an upper level low is expected to be centered over central
CA, while the forecast area wl still be under NW flow aloft. On Mon
that upper low is expected to move eastward into srn NV.  There wl
still be enough mstr ovr the area both days for at least scattered
showers/tstms ovr and nr the mtns, with isold chances ovr the
southeast plains.  Highs both days are expected to be above average.

Tue that low is expected to weaken and become an open wave.  There
are some model differences as to where this system wl track, with
the ecmwf being farther west and north than the gfs which brings it
into wrn CO Tue afternoon.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 251 PM MDT Tue May 31 2016

Still looking at MVFR to occasional IFR for KPUB and
KCOS tonight, while KALS stays mostly VFR but with a slight chance
of some passing showers. Best window for heavier precip at KCOS will
be from 22z through 04Z at KCOS, and 00Z through 06Z at KPUB, as
showers move from NNW to SE tonight. Snow levels will remain at 10-
11000 feet MSL through tonight. Low cigs could linger Wed morning,
but should see improvement to VFR later Wed morning or by afternoon.
Rose

&&

.PUB Watches/Warnings/Advisories...
NONE.
&&

SHORT TERM...ROSE
LONG TERM...28
AVIATION...ROSE
Hazardous weather outlook, May 31, 12:30 PM MDT, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1230 PM MDT TUE MAY 31 2016

COZ058>089-093>099-011830-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA  VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY  ABOVE 8500FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1230 PM MDT TUE MAY 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SPRING STORM SYSTEM WILL BRING SHOWERS...THUNDERSTORMS AND HIGH
ELEVATION SNOW TO THE REGION THIS AFTERNOON AND TONIGHT.  SHOWERS
AND THUNDERSTORMS WILL DEVELOP AND BECOME WIDESPREAD OVER THE
CENTRAL MOUNTAINS AND PIKES PEAK REGION DURING THE MID TO LATE
AFTERNOON HOURS...AND THEN SLIP SOUTH ALONG THE EASTERN MOUNTAINS
AND ADJACENT PLAINS DURING THE EVENING AND OVERNIGHT HOURS.
ELSEWHERE...SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE.

WHILE THE CHANCES FOR SEVERE WEATHER ARE LOW TODAY...THERE IS A
THREAT OF HEAVY RAIN WHICH COULD CREATE PROBLEMS FOR URBAN AREAS AND
BURN SCARS.  THE POTENTIAL FOR URBAN OR FLASH FLOODING WILL NEED TO
BE MONITORED AS THE PRECIPITATION MOVES THROUGH THE AREA LATER TODAY
AND TONIGHT.  OTHER WEATHER HAZARDS TO WATCH FOR WILL INCLUDE
LIGHTNING...WIND GUSTS TO AROUND 50 MPH AND SMALL HAIL. ALSO...THERE
WILL BE SNOW IN THE MOUNTAINS ABOVE 10000 FEET BY THIS EVENING.
AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED WITH UP TO A HALF FOOT OR MORE
ON TOP OF PIKES PEAK.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ON WEDNESDAY...THERE WILL BE A CHANCE OF AFTERNOON AND EVENING
STORMS MAINLY IN AND NEAR THE MOUNTAINS. THE PRIMARY STORM THREATS
WILL BE LIGHTNING...GUSTY WINDS...HAIL AND LOCALLY HEAVY RAIN.

THURSDAY THROUGH MONDAY...WARMER AND DRIER AIR WILL MOVE INTO
COLORADO. THERE WILL STILL BE A CHANCE OF STORMS EACH DAY BUT
THOSE CHANCES WILL MAINLY BE CONFINED TO AREAS IN AND NEAR THE
MOUNTAINS DURING THE LATE AFTERNOON AND EARLY EVENING HOURS.
PRIMARY STORM THREATS DURING THIS PERIOD WILL BE LIGHTNING AND
GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING OVER MUCH OF SOUTHERN
COLORADO.

44/44

In the hours before

Special weather statement, May 31, 7:00 PM MDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
700 PM MDT TUE MAY 31 2016

COZ084-085-010230-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
700 PM MDT TUE MAY 31 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EL PASO COUNTY UNTIL 830
PM MDT...

AT 659 PM MDT...DOPPLER RADAR WAS TRACKING A DEVELOPING STRONG
THUNDERSTORM OVER COLORADO SPRINGS...MOVING SOUTHEAST AT 10 MPH.

DIME SIZE HAIL...HEAVY RAIN AND WIND GUSTS AROUND 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
COLORADO SPRINGS...FOUNTAIN...MANITOU SPRINGS...SECURITY...
FORT CARSON...CIMARRON HILLS...SCHRIEVER AFB...SECURITY-WIDEFIELD...
STRATMOOR AND PETERSON AFB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3886 10493 3899 10477 3876 10440 3857 10465
TIME...MOT...LOC 0059Z 316DEG 8KT 3888 10479
Special weather statement, May 31, 7:14 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
714 PM MDT TUE MAY 31 2016

COZ084-085-089-010245-
CROWLEY COUNTY CO-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
714 PM MDT TUE MAY 31 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN EL PASO AND NORTHWESTERN
CROWLEY COUNTIES UNTIL 845 PM MDT...

AT 713 PM MDT...DOPPLER RADAR WAS TRACKING A DEVELOPING STRONG
THUNDERSTORM 8 MILES SOUTHEAST OF CALHAN...OR 34 MILES SOUTHWEST OF
LIMON...MOVING SOUTH AT 10 MPH.

NICKEL SIZE HAIL...HEAVY RAIN AND WIND GUSTS AROUND 55 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CALHAN...RAMAH...TRUCKTON...RUSH AND YODER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3853 10406 3853 10420 3913 10444 3913 10405
TIME...MOT...LOC 0113Z 342DEG 10KT 3896 10419
Special weather statement, May 31, 7:27 PM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
727 PM MDT TUE MAY 31 2016

COZ086>088-093-094-010300-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO-
LA JUNTA VICINITY/OTERO COUNTY CO-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
EASTERN LAS ANIMAS COUNTY CO-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
727 PM MDT TUE MAY 31 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OTERO...SOUTH
CENTRAL PUEBLO...LAS ANIMAS AND EAST CENTRAL HUERFANO COUNTIES UNTIL
900 PM MDT...

AT 724 PM MDT...DOPPLER RADAR WAS TRACKING DEVELOPING STRONG
THUNDERSTORM 11 MILES NORTH OF TYRONE...OR 33 MILES NORTHEAST OF
TRINIDAD. ADDITIONAL STRONG THUNDERSTORMS WERE 20 MILES TO THE EAST
OF COLORADO CITY AND 25 MILES TO THE NORTHWEST OF KIM. THESE
STRONG THUNDERSTORMS WERE MOVING TO THE SOUTHEAST AT 15 MPH.

NICKEL SIZE HAIL...HEAVY RAIN AND WIND GUSTS AROUND 55 MPH WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BRANSON...KIM...MODEL...TYRONE...DELHI...THATCHER AND TRINCHERA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THESE
STORMS.  LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3784 10459 3800 10446 3765 10405 3762 10310
      3700 10309 3700 10411
TIME...MOT...LOC 0124Z 317DEG 17KT 3761 10426
Local storm report, May 31, 7:30 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
730 PM MDT TUE MAY 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0727 PM     HAIL             8 NNE YODER             38.94N 104.17W
05/31/2016  M1.00 INCH       EL PASO            CO   PUBLIC

            .

&&

AL
Local storm report, May 31, 7:45 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
745 PM MDT TUE MAY 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0744 PM     HAIL             4 NNW RUSH              38.90N 104.10W
05/31/2016  M1.00 INCH       EL PASO            CO   PUBLIC

            .

&&

AL
Special weather statement, May 31, 7:47 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
747 PM MDT TUE MAY 31 2016

COZ085-086-010315-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
747 PM MDT TUE MAY 31 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EL PASO AND NORTHERN
PUEBLO COUNTIES UNTIL 915 PM MDT...

AT 746 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR PUEBLO WEST...OR 13 MILES NORTHWEST OF PUEBLO...MOVING
SOUTHEAST AT 15 MPH.

NICKEL SIZE HAIL...HEAVY RAIN AND WIND GUSTS AROUND 55 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PUEBLO...PINON...BLENDE...PUEBLO DEPOT...SALT CREEK...PUEBLO WEST AND
AVONDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3839 10489 3854 10477 3833 10423 3810 10441
TIME...MOT...LOC 0146Z 301DEG 12KT 3843 10475

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 6:25 PM MDTSpecial Weather StatementPUBPueblo95 min
May 31, 6:36 PM MDTSpecial Weather StatementPUBEl Paso69 min
May 31, 6:50 PM MDTSpecial Weather StatementPUBCuster, Fremont85 min
May 31, 7:00 PM MDTSpecial Weather StatementPUBEl Paso90 min
May 31, 7:03 PM MDTAreal Flood AdvisoryPUBEl Paso, Teller3 hr
May 31, 7:14 PM MDTSpecial Weather StatementPUBEl Paso91 min
May 31, 7:27 PM MDTSpecial Weather StatementPUBLas Animas93 min
May 31, 7:30 PM MDTSevere Thunderstorm WarningPUBEl Paso50 min
May 31, 7:56 PM MDTSevere Thunderstorm WarningPUBEl Paso, Pueblo79 min
May 31, 8:30 PM MDTFlash Flood WarningPUBPueblo3 hr
May 31, 8:36 PM MDTSpecial Weather StatementPUBLas Animas84 min
May 31, 9:14 PM MDTSpecial Weather StatementPUBOtero, Pueblo91 min
May 31, 9:50 PM MDTFlash Flood WarningPUBCrowley, Las Animas, Otero, Pueblo3 hr
May 31, 10:15 PM MDTSpecial Weather StatementPUBBent90 min
May 31, 10:43 PM MDTSevere Thunderstorm WarningPUBBent, Crowley, Kiowa, Otero, Prowers62 min
May 31, 10:48 PM MDTAreal Flood AdvisoryPUBBent, Crowley, Kiowa, Las Animas, Otero, Prowers3 hr
May 31, 11:44 PM MDTSpecial Weather StatementPUBBent, Kiowa, Prowers46 min
Jun 1, 1:53 AM MDTAreal Flood AdvisoryPUBBent, Kiowa3 hr
Jun 1, 5:25 PM MDTSpecial Weather StatementPUBCuster20 min
Jun 1, 5:36 PM MDTSpecial Weather StatementPUBCuster24 min

Nearby

Special Weather Statements in Colorado, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.